Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 29, 2013, 11:25 PM CDT for Labette County, Neosho County, Kansas. It took effect at Jul 30, 2013, 4:30 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2013, 11:25 PM CDT (04:25 UTC)
- In effect from
- Jul 30, 2013, 4:30 PM CDT
- Expired
- Jul 31, 2013, 2:18 PM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 23.32 ft at Jul 31, 2013, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049
WGUS43 KICT 300425
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1125 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC133-301825-
/O.NEW.KICT.FL.W.0012.130730T1512Z-130801T0000Z/
/EREK1.1.ER.130730T1512Z.130731T0000Z.130731T0600Z.NO/
1125 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR ERIE.
* FROM TUESDAY MORNING TO WEDNESDAY EVENING.
* AT 10:15 PM MONDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND
CONTINUE TO RISE TO NEAR 30.6 FEET BY TUESDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 29.0 FEET...EXPECT FLOODING OF LOWLANDS ALONG THE
VICINITY OF THE RIVER.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU
ERIE 29.0 11.7 MON 10 PM 30.6 19.9 14.7
$$
KSC099-133-301825-
/O.NEW.KICT.FL.W.0013.130730T2312Z-130801T0725Z/
/PPFK1.1.ER.130730T2312Z.130731T1200Z.130731T1925Z.NO/
1125 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM TUESDAY EVENING TO LATE WEDNESDAY NIGHT.
* AT 10:00 PM MONDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE
TO RISE TO NEAR 22.3 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU
PARSONS 21.0 7.2 MON 10 PM 21.4 19.4 12.5
$$
LAWSON7 follow-up statements
010
WGUS83 KICT 300837
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CDT TUE JUL 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC133-302237-
/O.EXT.KICT.FL.W.0012.130730T1709Z-130731T2145Z/
/EREK1.1.ER.130730T1709Z.130731T0000Z.130731T0345Z.NO/
337 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* AT 3:15 AM TUESDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 31.0 FEET BY THIS EVENING.THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
* IMPACT...AT 29.0 FEET...EXPECT FLOODING OF LOWLANDS ALONG THE
VICINITY OF THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
ERIE 29.0 21.1 TUE 3 AM 21.9 16.3 14.2
$$
KSC099-133-302237-
/O.EXT.KICT.FL.W.0013.130731T0530Z-130801T0726Z/
/PPFK1.1.ER.130731T0530Z.130731T1200Z.130731T1926Z.NO/
337 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 2:00 AM TUESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND
CONTINUE TO RISE TO NEAR 22.2 FEET BY WEDNESDAY MORNING.THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 8.9 TUE 2 AM 22.2 13.4 10.7
$$445
WGUS83 KICT 301256
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT TUE JUL 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC133-310256-
/O.EXT.KICT.FL.W.0012.130730T1610Z-130731T2121Z/
/EREK1.1.ER.130730T1610Z.130731T0000Z.130731T0321Z.NO/
756 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* AT 7:15 AM TUESDAY THE STAGE WAS 24.9 FEET.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 31.3 FEET BY THIS EVENING.THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
* IMPACT...AT 29.0 FEET...EXPECT FLOODING OF LOWLANDS ALONG THE
VICINITY OF THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
ERIE 29.0 24.9 TUE 07 AM 20.4 15.0 13.0
$$
KSC099-133-310256-
/O.EXT.KICT.FL.W.0013.130730T2348Z-130801T0520Z/
/PPFK1.1.ER.130730T2348Z.130731T0600Z.130731T1720Z.NO/
756 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:01 AM TUESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 21.9 FEET BY EARLY WEDNESDAY MORNING.THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 14.6 TUE 07 AM 21.8 11.6 9.6
$$704
WGUS83 KICT 302135
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT TUE JUL 30 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC133-302205-
/O.CAN.KICT.FL.W.0012.000000T0000Z-130731T2121Z/
/EREK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
435 PM CDT TUE JUL 30 2013
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR ERIE.
* AT 4:15 PM TUESDAY THE STAGE WAS 26.2 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE THIS AFTERNOON
AND WILL CONTINUE TO FALL.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
ERIE 29.0 26.2 TUE 04 PM 18.2 13.9 12.0
$$
KSC099-133-311135-
/O.EXT.KICT.FL.W.0013.130730T2130Z-130731T2230Z/
/PPFK1.1.ER.130730T1847Z.130731T0000Z.130731T1030Z.NO/
435 PM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 4:00 PM TUESDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY
MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 21.9 TUE 04 PM 20.6 10.6 8.9
$$132
WGUS43 KICT 310055
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT TUE JUL 30 2013
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-311455-
/O.EXT.KICT.FL.W.0013.000000T0000Z-130801T0800Z/
/PPFK1.2.ER.130730T1847Z.130731T0600Z.130731T2000Z.NO/
755 PM CDT TUE JUL 30 2013
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:01 PM TUESDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.6 FEET BY
EARLY WEDNESDAY MORNING THEN FALL BELOW FLOOD STAGE ON
WEDNESDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 22.6 TUE 7 PM 19.6 10.3 8.6
$$408
WGUS83 KICT 310826
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT WED JUL 31 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-312226-
/O.EXT.KICT.FL.W.0013.000000T0000Z-130801T0508Z/
/PPFK1.2.ER.130730T1847Z.130731T0701Z.130731T1708Z.NO/
326 AM CDT WED JUL 31 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 3:01 AM WEDNESDAY THE STAGE WAS 23.1 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
PARSONS 21.0 23.1 WED 3 AM 12.1 8.6 8.2
$$
KSC021-099-312226-
/O.EXT.KICT.FL.W.0019.000000T0000Z-130801T2200Z/
/OSWK1.1.ER.130731T0410Z.130731T1800Z.130801T0400Z.NO/
326 AM CDT WED JUL 31 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:15 PM TUESDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY YESTERDAY LATE EVENING AND
CONTINUE TO RISE TO NEAR 18.9 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
OSWEGO 17.0 16.3 TUE 7 PM 12.1 7.4 6.9
$$493
WGUS83 KICT 311330
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT WED JUL 31 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-010330-
/O.EXT.KICT.FL.W.0013.000000T0000Z-130801T0345Z/
/PPFK1.2.ER.130730T1847Z.130731T0701Z.130731T1545Z.NO/
830 AM CDT WED JUL 31 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS, MAINLY
ALONG THE LEFT BANK, ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
PARSONS 21.0 22.1 WED 8 AM 11.2 9.0 8.3
$$
KSC021-099-010330-
/O.EXT.KICT.FL.W.0019.000000T0000Z-130801T1953Z/
/OSWK1.1.ER.130731T0324Z.130731T1200Z.130801T0153Z.NO/
830 AM CDT WED JUL 31 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:00 AM WEDNESDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING TO BELOW FLOOD STAGE
THIS EVENING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
OSWEGO 17.0 18.9 WED 7 AM 10.9 7.7 7.1
$$
ES498
WGUS83 KICT 311918
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT WED JUL 31 2013
...The flood warning is cancelled for the following river in
Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
...The flood warning continues for the following river in Kansas...
Neosho River near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-311948-
/O.CAN.KICT.FL.W.0013.000000T0000Z-130801T0345Z/
/PPFK1.2.ER.130730T1847Z.130731T0701Z.130731T1515Z.NO/
218 PM CDT WED JUL 31 2013
The Flood Warning is cancelled for
The Neosho River Near Parsons.
* At 2:01 PM Wednesday the stage was 18.4 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 10:15 AM Wednesday.
* Forecast...The river will continue to fall to 9.6 feet by Thursday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Parsons 21.0 18.4 Wed 02 PM 9.6 7.9 7.9
$$
KSC021-099-010918-
/O.EXT.KICT.FL.W.0019.000000T0000Z-130801T1904Z/
/OSWK1.1.ER.130731T0324Z.130731T1700Z.130801T0104Z.NO/
218 PM CDT WED JUL 31 2013
The Flood Warning continues for
The Neosho River near Oswego.
* At 12:00 PM Wednesday the stage was 19.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oswego 17.0 19.8 Wed 12 PM 9.9 6.6 6.4
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 29, 6:43 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 29, 6:43 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 643 PM CDT MON JUL 29 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING. HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD. THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE. CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS. RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF YEAR. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 636 PM CDT MON JUL 29 2013 NUMEROUS SHOWERS/THUNDERSTORMS WILL MOVE SLOWLY EASTWARD ACROSS THE REGION TONIGHT. LOW CIGS YIELDING POOR AVIATION CONDITIONS OVER CENTRAL KANSAS WILL GRADUALLY SINK SOUTHWARD OVERNIGHT AS LOW LEVEL FRONTAL BOUNDARY ALSO PUSHES SOUTH. VERY HEAVY RAINFALL COULD REDUCE VISIBILITIES DOWN TO AROUND 1 MILE OR LESS AT TIMES. MEANWHILE...THE LOW CLOUDS WILL GRADUALLY SCATTER OUT FROM NORTH TO SOUTH ON TUESDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 87 70 87 / 100 60 10 10 HUTCHINSON 68 85 67 87 / 100 50 10 10 NEWTON 68 84 67 86 / 100 60 10 10 ELDORADO 70 86 68 85 / 100 60 10 10 WINFIELD-KWLD 71 89 70 87 / 100 60 20 10 RUSSELL 65 85 66 88 / 80 20 10 10 GREAT BEND 65 85 66 88 / 80 20 10 10 SALINA 68 84 67 87 / 90 20 10 10 MCPHERSON 67 84 67 87 / 90 40 10 10 COFFEYVILLE 73 89 71 85 / 90 60 20 10 CHANUTE 71 87 68 84 / 90 60 20 10 IOLA 71 86 69 84 / 90 60 20 10 PARSONS-KPPF 72 88 69 85 / 90 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083- 091>096-098>100. FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067- 082. &&
Hazardous weather outlook, Jul 29, 10:53 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1053 PM CDT MON JUL 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1053 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT...WITH HEAVY RAINFALL CAUSING NUMEROUS FLOODING PROBLEMS DUE TO SATURATED GROUND SOILS. THIS HEAVY RAINFALL WILL RESULT IN URBAN FLOODING...AND FLOODING OF SMALL CREEKS AND STREAMS. PLEASE REFER TO THE LATEST FLOOD WATCH AND FLOOD WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER ANY FLOODING OR HEAVY RAINFALL REPORTS ARE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 29, 10:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD CHANUTE 37.67N 95.46W
07/29/2013 NEOSHO KS EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE CLOSED IN THE NORTH PART OF THE
COUNTY. SOME ROADS STILL BARRICADED IN CHANUTE.
&&
BDKSpecial weather statement, Jul 29, 10:11 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CDT MON JUL 29 2013 KSZ069-083-300345- BUTLER-SEDGWICK- 1011 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES... AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANDOVER...OR 11 MILES EAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 20 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3778 9674 3752 9688 3757 9723 3780 9722 TIME...MOT...LOC 0311Z 285DEG 14KT 3767 9713 LAWSON
Local storm report, Jul 29, 10:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD MARQUETTE 38.55N 97.83W
07/29/2013 MCPHERSON KS EMERGENCY MNGR
A COUPLE OF HOMES WERE EVACUATED BECAUSE OF HIGH WATER.
NUMEROUS COUNTY ROADS IMPASSIBLE.
&&
BDKSpecial weather statement, Jul 29, 10:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT MON JUL 29 2013
KSZ069-300400-
BUTLER-
1034 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF AUGUSTA...OR 17
MILES SOUTHWEST OF EL DORADO...AND MOVING SOUTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WAS ALSO
PRODUCING VERY HIGH RAINFALL RATES THAT MAY CAUSE SOME PONDING OF
WATER ON ROADWAYS.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3751 9715 3779 9715 3773 9667 3747 9671
3747 9675
TIME...MOT...LOC 0334Z 306DEG 21KT 3761 9701
LAWSONLocal storm report, Jul 29, 11:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD EL DORADO 37.82N 96.86W
07/29/2013 BUTLER KS EMERGENCY MNGR
13 INTERSECTIONS WERE CLOSED DUE TO HIGH WATER. WATER HAS
RECEDED. WATER ENTERED A COUPLE OF BUSINESSES DOWNTOWN.
&&
BDKLocal storm report, Jul 29, 11:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HEAVY RAIN 6 E EL DORADO 37.82N 96.75W
07/29/2013 E5.00 INCH BUTLER KS PUBLIC
REPORTED VIA EMERGENCY MANAGEMENT.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:27 PM CDT | River Flood Warning | ICT | Chase | 4 days |
| Jul 29, 8:27 PM CDT | River Flood Warning | ICT | Chase, Lyon | 7 days |
| Jul 29, 9:23 PM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 6 hr |
| Jul 29, 9:24 PM CDT | River Flood Warning | ICT | Harvey, Reno | 35 hr |
| Jul 29, 9:28 PM CDT | River Flood Warning | ICT | Saline | 5 hr |
| Jul 29, 9:46 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jul 29, 10:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Jul 29, 10:34 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jul 29, 10:49 PM CDT | Areal Flood Warning | ICT | Harvey | 12 hr |
| Jul 29, 11:25 PM CDT | River Flood Warning | ICT | Neosho | 17 hr |
| Jul 30, 12:34 AM CDT | Areal Flood Warning | ICT | Montgomery | 9 hr |
| Jul 30, 1:12 AM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Jul 30, 2:21 AM CDT | River Flood Warning | ICT | Saline | 31 hr |
| Jul 30, 3:15 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 12 hr |
| Jul 30, 3:28 AM CDT | River Flood Warning | ICT | Wilson | 5 hr |
| Jul 30, 5:58 AM CDT | Areal Flood Warning | ICT | Chase, Greenwood | 60 hr |
| Jul 30, 8:19 AM CDT | River Flood Warning | ICT | Harvey | 33 hr |
| Jul 30, 10:31 AM CDT | Areal Flood Warning | ICT | Harvey | 24 hr |
| Jul 30, 10:54 AM CDT | River Flood Warning | ICT | Sedgwick | 39 hr |
| Jul 30, 1:46 PM CDT | River Flood Warning | ICT | Rice | 25 hr |
| Jul 30, 2:47 PM CDT | Areal Flood Warning | ICT | Neosho | 24 hr |
| Jul 30, 3:11 PM CDT | Dense Fog Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 19 hr |
| Jul 30, 4:30 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 39 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.